Thunderstorm Wind, Slope
- When
- September 7, 3:35 PM MST to 3:40 PM MST
- Where
- Slope County, 13.69 mi NNW of Marmarth
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.480, -104.020
An isolated severe thunderstorm brought severe thunderstorm winds and large hail to Bowman and Slope counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
An isolated severe thunderstorm brought severe thunderstorm winds and large hail to Bowman and Slope counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Sep 7, 1:07 PM MST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 307 PM CDT SAT SEP 7 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 305 PM CDT SAT SEP 7 2013 MAIN CONCERN IN THE SHORT TERM PERIOD WILL BE THUNDERSTORM CHANCES AND POTENTIAL FLASH FLOOD ISSUES. MODELS CONTINUE TO BE IN REASONABLE AGREEMENT IN THE LARGE SCALE FORCING PATTERN BUT STILL DIFFER IN SPECIFICS. CURRENTLY...SCATTERED THUNDERSTORMS CONTINUE TO LIFT NORTHEAST THROUGH NORTHWEST AND CENTRAL NORTH DAKOTA. MEANWHILE LOW PRESSURE REMAINS SITUATED OVER SOUTHEAST MONTANA UNDER MOSTLY SUNNY SKIES. MIXED LAYER CAPES OVER 1.5K J/KG ARE SITUATED OVER FAR SOUTHWEST NORTH DAKOTA INTO SOUTHEAST MONTANA AND NORTHWEST SOUTH DAKOTA. VERY MOIST AIRMASS ALSO EXISTS IN THIS AREA WITH PRECIPITABLE WATER VALUES ABOVE 1.5 INCHES OVER SOUTHWEST INTO WEST CENTRAL NORTH DAKOTA. IN ADDITION...STRONG UPPER LEVEL DIVERGENCE REMAINS OVER CENTRAL AND EASTERN MONTANA IN ADVANCE OF A SLOW MOVING UPPER LEVEL LOW. THESE INGREDIENTS ARE SETTING THE POTENTIAL FOR VERY HEAVY RAIN ACROSS WESTERN NORTH DAKOTA TONIGHT THROUGH MID MORNING SUNDAY. WILL ISSUE A FLASH FLOOD WATCH FOR THE FAR WEST THROUGH 15Z SUNDAY. THUNDERSTORM CHANCES WILL CONTINUE ON SUNDAY AS THE UPPER LEVEL LOW MOVES INTO NORTH CENTRAL MONTANA BY SUNDAY AFTERNOON. AFTER INCREASING POPS IN THE WEST TONIGHT...BROUGHT CATEGORICAL POPS ACROSS MAINLY THE NORTHERN HALF OF THE CWA DURING THE DAY ON SUNDAY...WITH MAINLY CHANCE POPS ALONG THE SOUTHERN HALF OF THE CWA. THE SOUTHWEST AND FAR SOUTH CENTRAL WILL LIKELY NOT SEE THE HIGHER QPF AMOUNTS LIKE THE NORTH...BUT AGAIN ON SUNDAY AFTERNOON THESE AREAS WILL BE THE MOST FAVORED FOR SEVERE WEATHER WITH THE SURFACE LOW SITUATED OVER WESTERN SOUTH DAKOTA...ESPECIALLY IF WE SEE SOME SUNSHINE TO HELP WARM THINGS UP DURING THE AFTERNOON. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 305 PM CDT SAT SEP 7 2013 THE PRIMARY CONCERN IN THE LONG TERM PERIOD WILL BE THE CHANCE OF RAIN AND THUNDERSTORMS SUNDAY NIGHT AND MONDAY. A LARGE UPPER LEVEL TROUGH WILL MOVE ACROSS NORTH DAKOTA SUNDAY NIGHT AND MONDAY. MEDIUM RANGE MODELS REMAIN IN RELATIVE AGREEMENT THAT ANOTHER ROUND OF STRONG FORCING WILL MOVE ACROSS NORTH DAKOTA SUNDAY NIGHT IN ASSOCIATION WITH THE TROUGH PASSAGE...AND HAVE INCREASED POPS ACROSS THE ENTIRE FORECAST AREA. THE LATEST SPC DAY 2 OUTLOOK HIGHLIGHTS PART OF THE SOUTHWEST AND SOUTH CENTRAL FOR SEVERE WEATHER CHANCES ON SUNDAY / SUNDAY NIGHT. THIS LOOKS GOOD WITH BOTH THE NAM AND GFS SUGGESTING THAT AREA SHOULD HAVE THE BEST INSTABILITY STILL SUNDAY EVENING. FOR MONDAY...DECIDED TO LINGER THE POPS A BIT LONGER THAN THE PREVIOUS FORECAST WITH BOTH THE GFS AND ECMWF STILL BRINGING A PIECE OF THE WAVE ACROSS NORTH DAKOTA. WILL GO DRY MONDAY NIGHT ACROSS THE SOUTH...AND FINALLY DRY IT OUT EVERYWHERE EXCEPT THE FAR NORTHEAST CORNER OF THE FORECAST AREA FOR TUESDAY. THE MIDDLE OF THE WEEK SHOULD BE MAINLY DRY WITH H5 HEIGHTS BUILDING ACROSS THE NORTHERN PLAINS AS A RIDGE ACROSS THE NORTHERN ROCKIES BEGINS TO AMPLIFY. ANOTHER CHANCE OF RAIN ARRIVES TOWARDS NEXT WEEKEND AS A SERIES OF WAVES MOVE THROUGH THE UPPER RIDGE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 305 PM CDT SAT SEP 7 2013 WILL SEE INCREASING CHANCES AND COVERAGE FOR SHOWERS AND THUNDERSTORMS TODAY INTO TONIGHT ACROSS WESTERN NORTH DAKOTA...INCLUDING KISN KDIK KMOT AND KBIS. LATEST 15 UTC RAP IS NOT AS IMPRESSIVE WITH LOW LEVEL RH OVER THE WEST LATE THIS AFTERNOON AND THIS EVENING BUT DOES INCREASE RH LATER TONIGHT INTO SUNDAY SO WILL BRING A MENTION OF MVFR CEILINGS SUNDAY MORNING. && .HYDROLOGY... ISSUED AT 305 PM CDT SAT SEP 7 2013 AS MENTIONED ABOVE IN THE SHORT TERM SECTION...HAVE ISSUED A FLASH FLOOD WATCH FOR FAR WESTERN NORTH DAKOTA. BESIDES THE HEAVY RAINFALL INGREDIENTS THAT ARE LINING UP ACROSS EASTERN MONTANA AND FAR WESTERN NORTH DAKOTA. WESTERN NORTH DAKOTA IS INDICATING THE LOWEST FLASH FLOOD GUIDANCE...WITH 1 HOUR FFG VALUES AROUND AN INCH IN SOME AREAS OF THE WEST CENTRAL. ALTHOUGH THESE VALUES SEEM A BIT LOW...THE POTENTIAL FOR VERY HEAVY RAINFALL AMOUNTS WITH SLOW MOVING STORMS WILL EXIST ACROSS EASTERN MONTANA LATE THIS AFTERNOON AND SHOULD BEGIN TO PUSH INTO WESTERN NORTH DAKOTA TONIGHT. THUS HAVE OPTED TO COVER THIS AREA OF HIGHER TERRAIN WITH A FLASH FLOOD WATCH THROUGH MID MORNING SUNDAY. WE MAY NEED TO VISIT THE FLASH FLOOD ISSUE AGAIN SUNDAY FOR POINTS FARTHER EAST...BUT WITH MUCH UNCERTAINTY ABOUT WHERE THUNDERSTORMS WILL TRACK AS THEY EJECT FROM THE HIGH PLAINS INTO THE PLAINS...WILL HOLD OFF ON THIS UNTIL LATER. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NDZ001-009-017-031- 032-040-043. && SHORT TERM...TWH LONG TERM...CK AVIATION...TWH HYDROLOGY...TWH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 331 PM CDT SAT SEP 7 2013 NDZ031-032-040-043-082045- GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 231 PM MDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST THREAT WILL BE LARGE HAIL AND STRONG WINDS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. VERY HEAVY RAIN IS ALSO EXPECTED WITH ANY THUNDERSTORMS TONIGHT INTO SUNDAY MORNING...INCREASING THE RISK OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SUNDAY INTO SUNDAY NIGHT. A FEW STORMS COULD BE SEVERE OVER THE SOUTHWEST AND SOUTH CENTRAL PORTION OF THE STATE. ANY STORMS THAT DEVELOP WILL CONTAIN VERY HEAVY RAIN. THERE IS A CHANCE OF THUNDERSTORMS MONDAY...AND AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. NDZ001-009-017-082045- DIVIDE-WILLIAMS-MCKENZIE- 331 PM CDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. ANY STORMS THAT DEVELOP WILL CONTAIN VERY HEAVY RAIN...INCREASING THE RISK OF FLASH FLOODING TONIGHT THROUGH MID MORNING SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY NIGHT. A FEW STORMS COULD BE SEVERE OVER THE SOUTHWEST AND SOUTH CENTRAL PORTION OF THE STATE. ANY STORMS THAT DEVELOP WILL CONTAIN VERY HEAVY RAIN. THERE IS A CHANCE OF THUNDERSTORMS MONDAY...AND AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ033-041-044-082045- STARK-HETTINGER-ADAMS- 231 PM MDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST THREAT WILL BE LARGE HAIL AND STRONG WINDS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. ANY STORMS THAT DEVELOP WILL ALSO CONTAIN VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY NIGHT. A FEW STORMS COULD BE SEVERE OVER THE SOUTHWEST AND SOUTH CENTRAL PORTION OF THE STATE. ANY STORMS THAT DEVELOP WILL CONTAIN VERY HEAVY RAIN. THERE IS A CHANCE OF THUNDERSTORMS MONDAY...AND AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. NDZ002>005-010>013-018>023-025-034>037-042-045>048-050-051-082045- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH- KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 331 PM CDT SAT SEP 7 2013 /231 PM MDT SAT SEP 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. A FEW OF THE STORMS COULD BE STRONG...OR EVEN BRIEFLY SEVERE...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY NIGHT. A FEW STORMS COULD BE SEVERE OVER THE SOUTHWEST AND SOUTH CENTRAL PORTION OF THE STATE. ANY STORMS THAT DEVELOP WILL CONTAIN VERY HEAVY RAIN. THERE IS A CHANCE OF THUNDERSTORMS MONDAY...AND AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH/CK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 103 PM CDT SAT SEP 7 2013 NDZ001-002-009>011-017>021-034-035-071900- BURKE-BURLEIGH-DIVIDE-DUNN-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL- OLIVER-WARD-WILLIAMS- 103 PM CDT SAT SEP 7 2013 ...LINE OF STRONG THUNDERSTORMS EXTENDING FROM MCKENZIE TO OLIVER COUNTY... AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM WATFORD CITY TO 7 MILES NORTH OF SWEET BRIAR LAKE...AND MOVING NORTHEAST AT 15 MPH. THIS LINE OF THUNDERSTORMS WILL AFFECT MOST ALL OF LAKE SAKAKAWEA WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...AND EVEN PEA SIZE HAIL FROM THE STRONGEST STORMS...WILL ACCOMPANY THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HAZEN... RAY... 4 BEARS LODGE... DEEP WATER CREEK RECREATION AREA... CENTER... DAKOTA WATERS RECREATION AREA... WHITE EARTH BAY RECREATION AREA... NEW TOWN... BEULAH BAY RECREATION AREA... PARSHALL BAY RECREATION AREA... STANTON... HAZEN BAY RECREATION AREA... PARSHALL... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MATHEWS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
504 PM CDT SAT SEP 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 15 S RAY 48.13N 103.17W
09/07/2013 M1.50 INCH MCKENZIE ND PUBLIC
RAINFALL TOTAL TODAY THROUGH 5 PM CDT. PUBLIC REPORT
RELAYED BY BROADCAST MEDIA.
&&
RPKThe national radar mosaic for the moment the first event began.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2013Every state in 2013This day in weather historyWarnings in North Dakota, September 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468188, 468190.